Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 53, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Oct 10, 2017, 4:21 AM CDT. It took effect at Oct 10, 2017, 12:00 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2017, 4:21 AM CDT (09:21 UTC)
- In effect from
- Oct 10, 2017, 12:00 PM CDT
- Expired
- Oct 11, 2017, 10:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
316 WHUS74 KBRO 100921 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 421 AM CDT TUE OCT 10 2017 ...MODERATE TO STRONG NORTHEASTERLY WINDS EXPECTED THIS AFTERNOON... .NORTHEAST WINDS WILL INCREASE AS A COLD FRONTAL BOUNDARY MOVES THROUGH THE DEEP SOUTH TEXAS COASTAL WATERS THIS AFTERNOON. GMZ130-132-135-102200- /O.NEW.KBRO.SI.Y.0055.171010T1800Z-171011T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 421 AM CDT TUE OCT 10 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WINDS...SUSTAINED NORTHEASTERLY WINDS 20 TO 25 KNOTS CAN BE EXPECTED ACROSS THE LAGUNA MADRE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-102200- /O.NEW.KBRO.SC.Y.0053.171010T1700Z-171011T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 421 AM CDT TUE OCT 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. * WINDS...SUSTAINED NORTHEASTERLY WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED ACROSS THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS FROM MIDDAY THROUGH LATE THIS EVENING. * WAVES/SEAS...5 TO 7 FEET POSSIBLE LATER THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRYE
3 follow-up statements
588 WHUS74 KBRO 110110 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CDT TUE OCT 10 2017 ...MODERATE TO STRONG NORTHEASTERLY WINDS EXPECTED TONIGHT... .NORTHEAST WINDS WILL INCREASE AS A COLD FRONTAL BOUNDARY MOVES THROUGH THE DEEP SOUTH TEXAS COASTAL WATERS TONIGHT. GMZ150-155-170-175-110300- /O.CON.KBRO.SC.Y.0053.000000T0000Z-171011T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 810 PM CDT TUE OCT 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SUSTAINED NORTHEASTERLY WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED ACROSS THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS FROM MIDDAY THROUGH THE OVERNIGHT HOURS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
920 WHUS74 KBRO 110259 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 959 PM CDT TUE OCT 10 2017 ...MODERATE TO STRONG NORTHEASTERLY WINDS EXPECTED TONIGHT... .NORTHEAST WINDS WILL INCREASE AS A COLD FRONT MOVES FURTHER OFFSHORE OF THE LOWER TEXAS COASTAL WATERS TONIGHT. GMZ150-155-170-175-111100- /O.EXT.KBRO.SC.Y.0053.000000T0000Z-171011T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 959 PM CDT TUE OCT 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...SUSTAINED NORTHEASTERLY WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED ACROSS THE LOWER TEXAS GULF THROUGH THE OVERNIGHT HOURS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
596 WHUS74 KBRO 110902 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 402 AM CDT WED OCT 11 2017 ...MODERATE TO STRONG NORTHEASTERLY WINDS CONTINUE THIS MORNING... .ADVERSE MARINE CONDITIONS WILL CONTINUE ALONG THE LOWER TEXAS COAST THROUGH MID MORNING DUE TO STRONG NORTHEAST WINDS AND ROUGH SEAS. GMZ150-155-170-175-111500- /O.EXT.KBRO.SC.Y.0053.000000T0000Z-171011T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 402 AM CDT WED OCT 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...NORTHEASTERLY WINDS AROUND 20 KNOTS CAN BE EXPECTED ACROSS THE LOWER TEXAS GULF WATERS THROUGH MID MORNING. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 4:00 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 10, 4:00 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
400 AM CDT Tue Oct 10 2017
.SHORT TERM (Now through Wednesday): A mostly clear night for the
RGV overnight. Early this morning there have been a few widely
scattered showers across our adjacent offshore waters. These
showers have struggled a bit as they move onshore. Although
conditions are mostly tranquil at this time, things will begin to
gradually change later this morning.
A cold frontal boundary was located from the TX Big Bend region east
and northeast through the eastern Red River Valley. This frontal
boundary will continue to slide southward as the parent waves
continues it's north and easterly progression into the lower
Missouri River Valley. Along and ahead of this front, showers and
thunderstorms are expected to develop by mid to late morning, first
across the northern Ranchlands, eventually dropping southward into
the lower valley.
Timing of the front and how much cloud cover we can get to develop
this morning will be everything in terms of high temperatures today.
We have gone the warmer route for the lower valley as we have been
sitting in some cases in the lower 80s much of the night with mostly
clear skies. Think some may even hit 90 across the south before
clouds and rain develop. Though, could be a few degrees cooler if
clouds/precip develop sooner.
Finally, behind the front more isentropic upglide type situation
occurs later tonight and into the morning hours. This should keep us
cloudy and damp in the southern Valley where the northern Ranchlands
should begin to dry out. By Wednesday think showers are possible,
especially along the coast and across adjacent GoMex waters.
Rainfall amounts will be heaviest in the southern valley today with
as much as an inch or two expected. Although no serious flooding is
currently anticipated, with PWATs above 2" think that some isolated
nuisance flooding can be expected, especially in poor drainage
areas.
.LONG TERM (Wednesday Night through Monday): Rain chances are
expected to linger across deep south Texas Wednesday night into
Thursday due to a weak coastal trough. Above normal temperatures
return Wednesday night and will continue through the rest of the
long term period. Mid level ridging will remain generally in place
into the weekend as high pressure spreads over the area. The ridge
will even build west as a slightly more zonal mid level pattern
develops. The coastal trough weakens and dissipate by Thursday with
winds veering to the east Thursday night and southeast by the
weekend. The return flow will support low end rain chances in the
coastal areas Friday and through the weekend. Both the GFS and ECMWF
suggest another cold front will push through the area on Monday.
&&
.MARINE (Now through Wednesday): Southerly flow will give way to
moderate northeast winds later today as a cold frontal boundary
continues to push southward through the region. In fact, winds
will be around or slightly about 20 kts for much of the marine
areas this afternoon and into the evening. Because of this did go
ahead and hoist a Small Craft Advisory for all marine zones this
afternoon and evening. Showers and perhaps a few thunderstorms
will be likely as the frontal boundary nears.
With the increasing northeast flow, wave heights will increase
offshore to 6' perhaps a tad more as wind really begins to increase
behind the frontal boundary. Winds will remain elevated through much
of Wednesday as pressure gradient remains tight between the coastal
trough to our southeast and the Canadian high pressure across the
Missouri Ozarks. With the continued moderate winds, small craft are
urged to exercise caution in adjacent waters. Off and on showers
(and perhaps a storm?) can be expected through midweek.
Wednesday Night through Saturday night: Elevated winds and seas may
linger into Wednesday night resulting in exercise caution conditions
initially. Marine conditions will quickly improve on Thursday as
northeast winds gradually veer to the east and become light as high
pressure spreads over the area and shifts east. Light southeast
winds will return Friday night into the weekend as high pressure
pushes out over the Gulf. Moderate northeast winds and building
seas develop on Monday with the passage of another cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 87 70 81 72 / 80 60 50 50
BROWNSVILLE 90 67 80 71 / 80 60 50 50
HARLINGEN 90 67 79 70 / 80 50 40 50
MCALLEN 91 66 78 70 / 70 50 40 20
RIO GRANDE CITY 85 65 78 68 / 70 40 30 10
SOUTH PADRE ISLAND 86 73 81 75 / 80 70 50 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from 1 PM this afternoon to 7 PM
CDT this evening for GMZ130-132-135.
Small Craft Advisory from noon today to 10 PM CDT this evening
for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...55/59
Long Term...63
Graphicast/Upper Air...58Hazardous weather outlook, Oct 9, 3:47 PM CDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 347 PM CDT Mon Oct 9 2017 TXZ248>257-102100- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 347 PM CDT Mon Oct 9 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight There is a moderate risk of rip currents along area beaches today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms along a cold front will likely produce areas of heavy rainfall Tuesday, with possible localized flooding of streets and low-lying areas at times. A moderate risk of rip currents along area beaches Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-102100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 347 PM CDT Mon Oct 9 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Marginal small craft advisory conditions are possible Tuesday afternoon for the open Gulf waters behind a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:21 AM CDT | Small Craft Advisory for Winds | BRO | 15 hr | |
| Oct 10, 10:40 AM CDT | Areal Flood Advisory | BRO | Cameron | 65 min |
| Oct 10, 1:10 PM CDT | Special Weather Statement | BRO | Hidalgo | 35 min |
| Oct 10, 3:34 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 116 min |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.